MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, AMB; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, AMB; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 05/01/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: an impella cp device was inserted into the right femoral artery in a 78-year-old female patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs), in scai stage e shock, on multiple inotropes and vasopressors, prior to initiation of support.While the patient was in the intensive care unit (icu), no distal pulses were noted.After one day on support, the family withdrew care, and the patient expired.The impella functioned at p-5 at 2.7 l/min as intended.Limb ischemia can be influenced by patient-specific factors such as peripheral vascular disease, underlying critical illness, hemodynamic instability, anticoagulation status, vasopressor support, and vascular access characteristics.The impella is being conservatively reported for death; however, is unlikely to have contributed to the patient's death, which was most likely due to the clinical condition of a critically ill patient with acute myocardial infarction and cardiogenic shock, complicated by stage e shock.
 
Additional Manufacturer Narrative
B5 updated with additional information.D1 revised.
 
Event or Problem Description
Peel away was left in.Pulses were not obtained prior to insertion of the sheath.Device was disposed of.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.Corrected information has been provided in d3( manufacturer fax).Upon review, it was identified that the information was inadvertently not submitted in the initial report.The root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, AMB
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25110903
Report Number1220648-2026-07616
Device Sequence Number10280162
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(11)250903(10)S10082877
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Supplement Date Received by Manufacturer05/05/2026
05/22/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date05/13/2026
05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite